Jump to content



Photo

Weaning From 80Mg - 40 Mg (Generic Duloxetine - Asian Version)


  • Please log in to reply
7 replies to this topic

#1 viola639

viola639

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 09 January 2018 - 06:39 PM

Hi everyone,

 

To give a little bit of background about me, i started taking duloxetine 12 years ago for depression. Later came to know that PCOS triggered it. 

 

In short, i have been on 80 mg (asian version, 40mg/twice a day, for the past 12 years. Just kept taking it religiously :(

 

:(  :(  :(

 

I put on 40 pounds immediately in 3 months  12 years ago. I associated it with PCOS, but then even on a very low carb diet, i could never lose more than 10 pounds. The weight gain kept on increasing. I reached 80 pounds (the highest :( . This was 10 months ago. Since then i have been trying to reduce unsuccessfully. 

 

3 months ago, i started intermittent fasting. One meal a day between 6-8pm. Automatically without realising i cut my dose in half (40mg). The initial 7 days were hard (i ate a lot of eggs to supplement for protein in that one meal), but i'm happy to say that after a week, i had no brain zaps, no migraines.

 

Now i'm at 40mg for the past 3 months. 

 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,169 posts
  • LocationMissouri

Posted 09 January 2018 - 06:56 PM

Welcome Viola

 

You are off to a good start. Good job. I hate to say this but the first part is the easiest. On the other hand you may be like some people who really never have a hard time. I would go slowly on the remaining 40 mg though. The easiest is to open the capsule and take out a few more beads every day. That way you can taper slower. Let us know how it goes and if we can help in any way let us know.

 

Keep up the good fight.


#3 viola639

viola639

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 09 January 2018 - 07:05 PM

Thank you fishinghat  :)  :) .

 

I'm hoping to do the second part in decrements of 5mg. I'm fortunate enough, that the brand i get is in tablet form (it's called Symbal). 

I get 10mg, 20mg, 40mg tablets. I'm hoping to cut the 10mg in half and use them. 

Do you think that is safe and advisable ? 

 

I think the other thing that really helps me is getting more omega-3. I was a vegan before this. I think that also depleted my b12 levels.

Now i just eat more protein through eggs and get bi-weekly b12 shots. 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,169 posts
  • LocationMissouri

Posted 10 January 2018 - 10:02 AM

Hi Viola. For most members that would be a fast drop and cause some serious withdrawal. On the other hand try it if things get too bad just go back up in dosage until you are stabile and then wean down a little slower. We are each different so you just have to experiment with the drop rate until you feel comfortable. For most of us we dropped about 1% a day in dosage and still had issues but I am thinking you may not have this big a problem as well as you handled the first drop. I can tell you don't underestimate the last 5 mg. It can be much tougher to deal with than the rest of the drop. Plan on going much slower at that point.

 

Keep us posted and we are here anytime you need us.


#5 viola639

viola639

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 10 January 2018 - 01:00 PM

Thank you fishinghat  :) , i really appreciate your help. 


#6 gail

gail

    God-like

  • Site Supporter
  • 4,259 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 10 January 2018 - 04:51 PM

Hello Viola and welcome to the forum,

Well, that's quite a luck you had dropping from 80mg to 40 mg without going nuts.

I agree with Fishinghat, you might be in the percentage that have mild or no withdrawal. It does happen. I sure wish that for you. Do try the 5mg drop and see how goes.

Hope to see you back for an update or any questions you have. Many reported that they lost all the weight when off Cymbalta. So try not to worry too much about this. It's one of the side effects that people report real often.

#7 viola639

viola639

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 10 January 2018 - 07:27 PM

Thank you Gail :)  :) , i'll definitely do this a little more slowly. After reading a lot of posts on this forum, i feel that the second drop might be more dangerous. 

The funny thing is, i had this incessant need for more and more friends and depression as a result of that (Now i don't know if pcos had anything to do with this). This is when i was started on cymbalta and the dose was increased to 80 in a matter of 6 months then (12 years ago). 

Once on cymbalta, i became this solitary person who didn't need anyone  :(  :(

 

So the one difference with a reduced dose i notice is, i'm more friendlier and i actually made a  lot of friends in these 3 months. It is as if i'm outgoing all of a sudden.


#8 gail

gail

    God-like

  • Site Supporter
  • 4,259 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 11 January 2018 - 09:26 AM

Good morning Viola,

Being a solitary person who doesn't need anyone is not necessary a bad thing, you've learned to not depend on anyone to do your things. You have described myself to a T, a few years back.

Then serious illness pointed itself and was in need of people to help me, how I hated this. Independent Gail in need of others. And just as you, today I am grateful to have those people helping me. Meeting people is wonderful now. This illness has changed me for the better.

I still remain a solitary person, and I do miss the times that I could do all the things by myself. But I do like the person that I became. Closer to my family and many other things.

So, dropping 5mg? I would. It's the last mgs that are real tough, you got all the time to get there. One year or more. Recently, we had two members that stopped by to report their good news,they took about two years to do the process. No withdrawal symptoms. Great news.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users